Alert archive / Nevada / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 8, 2010, 6:29 AM PDT for Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at May 9, 2010, 1:00 PM PDT. It was in force for 10 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2010, 6:29 AM PDT (13:29 UTC)
- In effect from
- May 9, 2010, 1:00 PM PDT
- Expired
- May 9, 2010, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 2:56 PM PDT | NON-TSTM WND GST 46 | Henderson, NV | |
| May 9, 3:00 PM PDT | NON-TSTM WND GST 52 | Kingman Airport, AZ | A PEAK WIND GUST OF 52 MPH WAS MEASURED AT THE KINGMAN AIRPORT AT AN ELEVATION OF 3389 FEET. |
| May 9, 3:00 PM PDT | NON-TSTM WND GST 52 | Kingman Airport, AZ | |
| May 9, 3:34 PM PDT | NON-TSTM WND GST 48 | Red Rock Canyon, NV | RED ROCK CANYON RAWS MEASURED A PEAK WIND GUST OF 48 MPH AT AN ELEVATION OF 3756 FEET. |
| May 9, 3:34 PM PDT | NON-TSTM WND GST 48 | Red Rock Canyon, NV | |
| May 9, 3:37 PM PDT | NON-TSTM WND GST 49 | Henderson Executive Air, NV | A PEAK WIND GUST OF 49 MPH WAS REPORTED AT THE HENDERSON EXECUTIVE AIRPORT AT AN ELEVATION OF 2464 FEET. |
| May 9, 3:43 PM PDT | NON-TSTM WND GST 51 | Daggett, CA | |
| May 9, 3:46 PM PDT | NON-TSTM WND GST 44 | Twentynine Palms Mcas, CA | A PEAK WIND GUST OF 44 MPH WAS MEASURED AT THE TWENTYNINE PALMS MARINA CORPS AIR STATION AT AN ELEVATION OF 2100 FEET. |
| May 9, 3:51 PM PDT | NON-TSTM WND GST 47 | Barstow, CA | A MESONET SITE IN BARSTOW MEASURED A WIND GUST OF 47 MPH AROUND 2000 FEET IN ELEVATION. |
| May 9, 3:51 PM PDT | NON-TSTM WND GST 47 | Barstow, CA | |
| May 9, 4:01 PM PDT | NON-TSTM WND GST 47 | Las Vegas Mccarran Ap, NV | |
| May 9, 4:01 PM PDT | NON-TSTM WND GST 49 | Las Vegas Mccarran Ap, NV | A PEAK WIND GUST OF 49 MPH WAS MEASURED AT MCCARRAN INTERNATIONAL AIRPORT AT AN ELEVATION OF 2180 FEET. |
| May 9, 4:08 PM PDT | NON-TSTM WND GST 48 | Mount Logan Raws, AZ | A PEAK WIND GUST OF 48 MPH WAS MEASURED AT THE MOUNT LOGAN RAWS AT AN ELEVATION OF 7605 FEET. |
| May 9, 4:08 PM PDT | NON-TSTM WND GST 48 | Mount Logan Raws, AZ | |
| May 9, 4:30 PM PDT | NON-TSTM WND GST 64 | Desert Nwr Raws, NV | DESERT NWR RAWS MEASURED A PEAK WIND GUST OF 64 MPH AT AN ELEVATION OF 7120 FEET. |
| May 9, 4:30 PM PDT | NON-TSTM WND GST 64 | Desert Nwr Raws, NV | |
| May 9, 4:32 PM PDT | NON-TSTM WND GST 47 | Nellis Afb, NV | |
| May 9, 4:32 PM PDT | NON-TSTM WND GST 51 | Nellis Afb, NV | A PEAK WIND GUST OF 51 MPH WAS MEASURED AT NELLIS AIR FORCE BASE AT AN ELEVATION OF 1867 FEET. |
| May 9, 4:51 PM PDT | NON-TSTM WND GST 46 | Squaw Springs Raws, CA | |
| May 9, 4:51 PM PDT | NON-TSTM WND GST 50 | Horse Thief Springs Raw, CA | A PEAK WIND GUST OF 50 MPH WAS MEASURED AT THE HORSE THIEF SPRINGS RAWS AT AN ELEVATION OF 5000 FEET. |
| May 9, 5:14 PM PDT | NON-TSTM WND GST 45 | Opal Mountain Raws, CA | OPAL MOUNTAIN RAWS MEASURED A PEAK WIND GUST OF 45 MPH AT AN ELEVATION OF 3240 FEET. |
| May 9, 5:14 PM PDT | NON-TSTM WND GST 45 | Opal Mountain Raws, CA | |
| May 9, 7:06 PM PDT | NON-TSTM WND GST 52 | Hurricane Raws, AZ | A PEAK WIND GUST OF 52 MPH WAS MEASURED AT THE HURRICANE RAWS AT AN ELEVATION OF 5445 FEET. |
| May 9, 8:30 PM PDT | NON-TSTM WND GST 45 | 1 Sw Aliante, NV | AN OFF DUTY NWS EMPLOYEE ESTIMATED 40 TO 45 MPH WIND GUSTS AT AN ELEVATION OF AROUND 2280 FEET IN NORTH LAS VEGAS. |
| May 9, 9:12 PM PDT | NON-TSTM WND GST 45 | North Las Vegas Ap, NV | A PEAK WIND GUST OF 45 MPH WAS MEASURED AT THE NORTH LAS VEGAS AIRPORT AT AN ELEVATION OF 2268 FEET. |
| May 9, 9:12 PM PDT | NON-TSTM WND GST 54 | Mojave River Sink, CA | A PEAK WIND GUST OF 54 MPH WAS MEASURED AT THE MOJAVE RIVER SINK MESONET SITE AT AN ELEVATION OF 950 FEET. |
| May 9, 10:45 PM PDT | NON-TSTM WND GST 48 | Barstow-Daggett Ap, CA | A PEAK WIND GUST OF 48 MPH WAS MEASURED AT THE BARSTOW-DAGGETT AIRPORT AT AN ELEVATION OF 1929 FEET. |
| May 9, 10:51 PM PDT | NON-TSTM WND GST 55 | Squaw Springs Raws, CA | SQUAW SPRINGS RAWS MEASURED A PEAK WIND GUST OF 55 MPH AT AN ELEVATION OF 3661 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS85 KVEF 081329 RFWVEF FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE LAS VEGAS NV 629 AM PDT SAT MAY 8 2010 .A LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE MOJAVE DESERT SUNDAY AFTERNOON AND EVENING. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS. AZZ102-CAZ228-091400- /O.UPG.KVEF.FW.A.0001.100509T2000Z-100510T0600Z/ /O.NEW.KVEF.FW.W.0002.100509T2000Z-100510T0600Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT- 629 AM PDT SAT MAY 8 2010 /629 AM MST SAT MAY 8 2010/ ...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM PDT /11 PM MST/ SUNDAY BELOW 3000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING BELOW 3000 FEET FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM PDT /11 PM MST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE MOJAVE DESERT SUNDAY AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ARE ALSO EXPECTED. THERE ARE MORE SEASONAL GRASSES THAN NORMAL IN THE LOWER DESERTS DUE TO THE WET WINTER...AND THESE SEASONAL GRASSES HAVE CURED...THUS FIRE DANGER IS ALSO HIGH. THESE THREE FACTORS WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ101-CAZ229-NVZ466-091400- /O.NEW.KVEF.FW.W.0002.100509T2000Z-100510T0600Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 629 AM PDT SAT MAY 8 2010 /629 AM MST SAT MAY 8 2010/ ...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM PDT /11 PM MST/ SUNDAY BELOW 3000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING BELOW 3000 FEET FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 11 PM PDT /11 PM MST/ SUNDAY. A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE MOJAVE DESERT SUNDAY AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ARE ALSO EXPECTED. THERE ARE MORE SEASONAL GRASSES THAN NORMAL IN THE LOWER DESERTS DUE TO THE WET WINTER...AND THESE SEASONAL GRASSES HAVE CURED...THUS FIRE DANGER IS ALSO HIGH. THESE THREE FACTORS WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PIERCE
1 follow-up statement
384 WWUS85 KVEF 091343 RFWVEF FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE LAS VEGAS NV 643 AM PDT SUN MAY 9 2010 .A LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE MOJAVE DESERT THIS AFTERNOON EVENING. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDY CONDITIONS AND LOW RELATIVE HUMIDITY WILL PERSIST ACROSS NORTHWEST ARIZONA ON MONDAY. AZZ102-101400- /O.NEW.KVEF.FW.A.0002.100510T1800Z-100511T0200Z/ /O.CON.KVEF.FW.W.0002.100509T2000Z-100510T0600Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 643 AM MST SUN MAY 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MST THIS EVENING BELOW 3000 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING BELOW 3000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH BELOW 3000 FEET FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING BELOW 3000 FEET REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM MST THIS EVENING. A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE MOJAVE DESERT THIS AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ARE ALSO EXPECTED. THERE ARE MORE SEASONAL GRASSES THAN NORMAL IN THE LOWER DESERTS DUE TO THE WET WINTER...AND THESE SEASONAL GRASSES HAVE CURED...THUS FIRE DANGER IS ALSO HIGH. THESE THREE FACTORS WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. IT WILL REMAIN DRY AND WINDY ACROSS THE LOWER ELEVATIONS OF MOHAVE COUNTY ON MONDAY AS ANOTHER LOW PRESSURE MOVES THROUGH THE NORTHERN GREAT BASIN. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ AZZ101-CAZ228-229-NVZ466-100600- /O.CON.KVEF.FW.W.0002.100509T2000Z-100510T0600Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-MOJAVE DESERT- LOWER COLORADO RIVER VALLEY-LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 643 AM PDT SUN MAY 9 2010 /643 AM MST SUN MAY 9 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ THIS AFTERNOON TO 11 PM PDT /11 PM MST/ THIS EVENING BELOW 3000 FEET... A RED FLAG WARNING BELOW 3000 FEET REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ THIS AFTERNOON TO 11 PM PDT /11 PM MST/ THIS EVENING FOR SAN BERNARDINO COUNTY AND THE COLORADO RIVER VALLEY. A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE MOJAVE DESERT THIS AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ARE ALSO EXPECTED. THERE ARE MORE SEASONAL GRASSES THAN NORMAL IN THE LOWER DESERTS DUE TO THE WET WINTER...AND THESE SEASONAL GRASSES HAVE CURED...THUS FIRE DANGER IS ALSO HIGH. THESE THREE FACTORS WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER BY LATE EVENING AND PERSIST THROUGH MONDAY AS SURFACE DEWPOINTS INCREASE ACROSS THE HIGH DESERT OF SAN BERNARDINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PIERCE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 8, 3:30 AM PDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 8, 3:30 AM PDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 AM PDT SAT MAY 8 2010 .SYNOPSIS...SEASONABLY WARM AND DRY WEATHER IS EXPECTED TODAY WITH SOUTHWEST WINDS INCREASING IN THE MOJAVE DESERT. THE WINDS WILL BE STRONGEST AND MOST WIDESPREAD ON SUNDAY AS A STORM SYSTEM PASSES THROUGH...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SOUTHERN GREAT BASIN AS WELL. ANOTHER STORM SYSTEM WILL BRING MORE WINDS AND BELOW NORMAL TEMPERATURES FOR THE FIRST HALF OF NEXT WEEK. && .SHORT TERM...SATELLITE SHOWS A WEAK SHORTWAVE TROUGH ALONG THE NORTHERN CALIFORNIA COAST WITH A FAIR AMOUNT OF HIGH CLOUDS STREAMING ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT EARLY THIS MORNING. MODELS SLIDE SHORTWAVE DUE EAST ACROSS NORTHERN NEVADA TODAY. TIME HEIGHT SECTIONS INDICATE THAT HIGH CLOUDS WILL BE DECREASING AFTER 11 AM WHILE THE WIND WILL RESPOND SOME THIS AFTERNOON WITH BREEZES PICKING UP. ANY MOISTURE/INSTABILITY ASSOCIATED WITH THIS SHORTWAVE WILL STAY NORTH OF THE AREA THIS AFTERNOON AND EVENING. BY EARLY SUNDAY MORNING A STRONGER SHORTWAVE TROUGH WILL BE ALONG THE NORTHERN CALIFORNIA COAST. THIS WAVE WILL DIG SOUTHEAST INTO SOUTHERN NEVADA BY SUNDAY EVENING SETTING UP ANOTHER DECENT ROUND OF WINDS ON MOTHERS DAY. NAM INDICATES THE SURFACE PRESSURE GRADIENT BETWEEN LAX-LAS INCREASING TO ABOUT 15 MB WHICH SUPPORTS GUSTS UP TO 55 MPH AT TIMES ACROSS PORTIONS OF SAN BERNARDINO...MOHAVE AND CLARK COUNTY COUNTIES. IF MODELS REMAIN IN GOOD AGREEMENT NOT OUT OF QUESTION THAT A HIGH WIND WATCH COULD BE NEEDED FOR PARTS OF THE AREA TOMORROW. IT WILL REMAIN BREEZY TO WINDY THROUGH MONDAY AS YET ANOTHER WAVE TAKES AIM ON THE AREA FROM THE NORTHWEST. THERE WILL BE A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS SUNDAY AFTERNOON AND EVENING AS THE SHORTWAVE TROUGH MOVES ACROSS SOUTHERN NEVADA. THE SYSTEM STILL LACKS A DECENT MOISTURE FEED SO THE BEST THREAT OF SHOWERS WILL BE NORTH OF LAS VEGAS. .LONG TERM...TUESDAY THROUGH SUNDAY. THE FORECAST PERIOD STARTS OUT WITH THE NEXT STORM SYSTEM OVER THE PACIFIC NORTHWEST AND IT WILL MOVE THROUGH THE MOJAVE DESERT AND SOUTHERN GREAT BASIN ON TUESDAY AND WEDNESDAY. FOR THE MOST PART THE MODELS ARE IN GOOD AGREEMENT WITH THIS SYSTEM. THE POPS AND MAIN CLOUD COVER WILL BE CONFINED TO THE NORTH FOR THIS SYSTEM...WITH THE GREATEST POPS OVER THE UPPER ELEVATIONS OF LINCOLN COUNTY DURING THE DAY ON TUESDAY. DID NOTICE SOME INSTABILITY TO THE NORTH OF THE FORECAST AREA ON TUESDAY AND NORTHEAST ON WEDNESDAY. AT THIS TIME DID NOT INCLUDE ANY MENTION OF THUNDER. AS THIS SYSTEM SLOWLY MOVES EAST BY THURSDAY WEAK RIDGING WILL BUILD ACROSS THE SOUTHWEST UNITED STATES. DID NOTICE THE 07/12Z EURO DEVELOPED A CLOSED OFF LOW JUST OFF THE SOUTHERN CALIFORNIA COAST BY FRIDAY 12Z THAT SLOWLY MEANDERS SOUTH THROUGH THE REST OF THE FORECAST PERIOD. THE 08/00Z RUN HAS MORE OF AN OPEN WAVE WITH POSSIBLE SOME SUPPORT FOR THIS SHOWN IN THE CANADIAN. REALLY DON/T KNOW WHAT TO MAKE OF THIS FEATURE SO WILL DISCOUNT IT FOR NOW. IF THE FEATURE WERE TO MATERIALIZE IT WOULD HAVE THE GREATEST AFFECT ON CLOUD COVER AND TO SOME EXTENT TEMPERATURE FOR NEXT WEEKEND. WINDS DON/T LOOK TO BE TOO MUCH OF AN ISSUE WITH THIS SYSTEM AT THIS TIME. TEMPERATURES WILL START OUT ON TUESDAY AND WEDNESDAY ABOUT 10 DEGREES BELOW NORMAL AND GRADUALLY WARM THROUGH THE REST OF THE WEEK. && .AVIATION...FOR MCCARRAN...SOME HIGH CLOUDS WILL BE AROUND DURING THE MORNING HOURS. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AROUND 21Z IN ADVANCE OF THE NEXT STORM SYSTEM. WINDS WILL GUST IN THE 20 TO 25 KT RANGE DURING THE AFTERNOON AND EVENING HOURS. MORE SIGNIFICANT WINDS CAN BE EXPECTED ON SUNDAY AFTERNOON WITH GUSTS TO 35 KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOME HIGH CLOUDS CAN BE EXPECTED THIS MORNING. THE NEXT PACIFIC STORM APPROACHES THE WEST COAST SATURDAY PRODUCING SOUTHWEST GUSTS FROM 25-35KTS ACROSS MUCH OF THE AREA. MORE SIGNIFICANT WINDS ARE EXPECTED SUNDAY WITH SOUTHWEST WIND GUSTS FROM 35-45KTS. && .FIRE WEATHER...STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE MOJAVE DESERT SUNDAY AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY BELOW 15 PERCENT. INFORMATION FROM THE GACCS SUGGESTS THAT THE ABUNDANT CROP OF SEASONAL GRASSES IN THE LOWER DESERTS /COMPLIMENTS OF THE WET WINTER/ HAS CURED AND IS DENSE ENOUGH TO CARRY FIRE. FIRE DANGER IS ALSO HIGH AT THE LOWER ELEVATIONS. DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING AND ALSO EXPANDED THE AREA TO INCLUDE OUR COLORADO RIVER ZONES. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...RED FLAG WARNING FROM 1 PM TO 11 PM PDT SUNDAY FOR NVZ466. AZ...RED FLAG WARNING FROM 1 PM TO 11 PM MST SUNDAY FOR AZZ101-102. CA...RED FLAG WARNING FROM 1 PM TO 11 PM PDT SUNDAY FOR CAZ228-229. && PIERCE/81 HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 8, 5:55 AM PDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 555 AM PDT SAT MAY 8 2010 CAZ519>522-NVZ014-015-090915- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY- 555 AM PDT SAT MAY 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF STORM SYSTEMS WILL BRING ANOTHER ROUND OF WIND TO INYO...ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES SUNDAY INTO MONDAY. THE STRONGEST WINDS WILL OCCUR SUNDAY AFTERNOON AND EVENING WITH GUSTS OF 4O T0 50 MPH. A WIND ADVISORY WILL LIKELY BE NEEDED. A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IS ALSO POSSIBLE DURING THE SAME TIME FRAME. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ523>527-NVZ016>022-090915- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 555 AM PDT SAT MAY 8 2010 /555 AM MST SAT MAY 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A WEST TO SOUTHWEST WIND WILL INCREASE THIS AFTERNOON AS A WEAK STORM SYSTEM MOVES ACROSS NORTHERN NEVADA. THE THREAT FOR HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF STORM SYSTEMS WILL BRING ANOTHER ROUND OF STRONG WINDS TO SAN BERNARDINO...CLARK AND MOHAVE COUNTIES SUNDAY INTO MONDAY. THE STRONGEST WINDS WILL OCCUR SUNDAY AFTERNOON AND EVENING WITH GUSTS OF 45 T0 55 MPH OCCURRING AT TIMES. A HIGH WIND WATCH COULD BE NEEDED FOR PARTS OF THE MOJAVE DESERT SUNDAY...WHILE IT SEEMS LIKELY THAT A WIND ADVISORY WILL BE NEEDED. MUCH OF THE PRECIPITATION WILL SKIRT BY TO THE NORTH SUNDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY. A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR ELEVATIONS BELOW 3000 FEET IN SAN BERNARDINO COUNTY...THE COLORADO RIVER VALLEY AND MOHAVE COUNTY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. DUE TO ABOVE NORMAL WINTER PRECIPITATION THERE IS AN ABUNDANCE OF SEASONAL GRASSES THIS SPRING. THOSE GRASSES HAVE CURED IN THE LOWER DESERTS AND WITH A STRONG WIND COULD CARRY A FIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:57 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 33 hr |
| May 8, 2:57 PM PDT | High Wind Warning | VEF | San Bernardino | 33 hr |
Nearby
Red Flag Warnings in Nevada, 2010Red Flag Warnings in Arizona, 2010Red Flag Warnings in California, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.